Document Server@UHasselt >
Research publications >
Please use this identifier to cite or link to this item:
|Title: ||Canards and bifurcation delays of spatially homogeneous and inhomogeneous types in reaction-diffusion equations|
|Authors: ||De Maesschalck, Peter|
Kaper, Tasso J.
|Issue Date: ||2009|
|Citation: ||Advances in Differential Equations, 14(9-10). p. 943-962|
|Abstract: ||In ordinary differential equations of singular perturbation type, the dynamics of solutions near saddle-node bifurcations of equilibria are rich. Canard solutions can arise, which, after spending time near an attracting equilibrium, stay near a repelling branch of equilibria for long intervals of time before finally returning to a neighborhood of the
attracting equilibrium (or of another attracting state).
As a result, canard solutions exhibit bifurcation delay.
In this article, we analyze some linear and nonlinear
reaction-diffusion equations of singular perturbation type,
showing that solutions of these systems also exhibit
bifurcation delay and are, hence, canards. Moreover, it is
shown for both the linear and the nonlinear equations
that the exit time may be either spatially homogeneous
or spatially inhomogeneous, depending on the magnitude of
|ISI #: ||000275910500005|
|Type: ||Journal Contribution|
|Validation: ||ecoom, 2011|
|Appears in Collections: ||Research publications|
Files in This Item:
|Preprint||247.33 kB||Adobe PDF|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.